Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 75, NWS Goodland, KS

June 2, 2025Greeley County, Wallace County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2025, 5:24 PM MDT for Greeley County, Wallace County, Wichita County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2025, 5:24 PM MDT (23:24 UTC)
Expired
Jun 2, 2025, 6:00 PM MDT
In force
36 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greeley County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:46 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:22 PM MDT, 2 minutes earlier. Its key messages:

  • Warm and breezy today with highs around 90 and winds from the south around 15-30 mph.
  • Severe storms remain forecast this afternoon and evening. Hail is forecast to be the initial threat, followed by damaging wind gusts. A tornado may be possible early in the event.
  • There is a concern of flooding in the northeastern CWA late this evening into Tuesday morning.
  • May see scattered storms each afternoon/evening after Tuesday with the better chances being Thursday and Saturday evenings.
Area forecast discussion, Jun 2, 5:22 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
522 PM MDT Mon Jun 2 2025

.KEY MESSAGES...

- Warm and breezy today with highs around 90 and winds from the
  south around 15-30 mph.

- Severe storms remain forecast this afternoon and evening. Hail
  is forecast to be the initial threat, followed by damaging
  wind gusts. A tornado may be possible early in the event.

- There is a concern of flooding in the northeastern CWA late
  this evening into Tuesday morning.

- May see scattered storms each afternoon/evening after Tuesday
  with the better chances being Thursday and Saturday evenings.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 1139 AM MDT Mon Jun 2 2025

Currently, a dryline has set up over our Colorado counties with the
western portions of Kit Carson and Cheyenne counties seeing dew
points in the mid 50s while at the CO/KS state line, dewpoints are
around 60. This dryline stretches to the north, west of Yuma
proper and then angles to the northeast through LBF's area. The
cold front and low are making their way down from the northern
Rockies. We will continue to see south-southwesterly winds. Due
to the moving over the southern Rockies, this will be moist warm
air, making today feel more muggy than the High Plains usually
is. High temperatures are expected to warm into the low to mid
90s with heat indices mirroring the air temperatures.

Starting around 21-23Z today, two areas of convection are expected
to start firing. The southern area, according to CAMs, look to be
more disorganized as they fire off the dryline. The southern section
looks to fire in far eastern Colorado south of I-70. Competing
updrafts look to limit the severe potential as much as can be
expected with 4,500+ J/kg of MUCAPE. Without competing updrafts, 1.5-
2" hail would be briefly possible as the storms are fairly young
near the KS/CO state line. There is a slim (~1%) chance a tornado
would form, but hodographs are not very supportive of
tornadogenesis. If there are competing updraft (65% chance), and as
storms mature and use up their initial CAPE, the hail threat will
wane, but not disappear, and winds would become the main threat.
CAMs are showing the southern storms will eventually develop
into a QLCS, which is where the main wind threat will come from.
There is a 30-50% chance this line will form in the
southeastern portions of the CWA, where the SPC enhanced risk
is, in which case winds around 80 kts would be possible.

The northern sector of storms will fire along the dryline along and
north of Yuma county. This sector of storms is expected to fire
about an hour or so after the southern storms fire. By this time,
the dryline is expected to be more northeast oriented. For a
visual representation, see out DSS packet. Similar to the
southern sector, 2" hail is possible early in the line's life-
cycle, with wind and flooding becoming the hazards as the storm
matures. Worst case scenario (~5% chance), a supercell near the
Tri-State border fires 30-45 minutes before the rest of the
line and could produce 2.5 inch hail. There is a 60% chance this
line of storms will mature mostly north of the GLD CWA. Around
1-3Z, the aforementioned cold front will push in from the
northwest and shove the line of storms into the northeastern
portions of the CWA. There is a 10% chance this line forms
across our Nebraska counties, which could lead to 2-3+ inches of
rain falling very quickly causing flash flooding issues early
on in the event. For a glimpse at some of the environmental
parameters that support flooding, we look to have PWATS around
1.5 inch, with mid/low RHs ranging from 50-70% ahead of the
storms, with a moist, deep melting layer. The moist, deep
melting layer will be found across all of the area, which
supports a SPLASHy (Storms Producing Large Amounts of Small
Hail) environment, so be aware for accumulating small hail.

The severe threat looks to end around 3-4Z as the main forcing
leaves the CWA. However, efficient rain producing storms are
expected to continue all night, into Tuesday morning. This increases
the potential for flooding overnight Monday.

Tomorrow morning, as the low leaves the area to the southeast,
the rain is expected to wane in the mid-day to mid-afternoon.
Cloud cover will slowly clear out as the northwesterly winds
assist. Temperatures look to be capped in the mid 60s tomorrow.
Winds in the morning could gust up around 35 kts, and gradually
slow to around 25 kts in the afternoon.

We could see some light showers Tuesday evening over the
southern half of the CWA. Overnight, partly cloudy skies will
keep our temperatures in the upper 40s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 1139 AM MDT Mon Jun 2 2025

In the long-term, we can expect to see another two fairly strong
lows impacting the region over the next week with a generally
unsettled pattern between the lows. The first low looks to move into
the area Thursday afternoon/evening. Our lofted moisture does not
appear to be removed from the area before this low, and southerly
winds will help keep temperatures somewhat warm. This will provide
the ingredients needed for storms, and as the low sweeps through,
shear will increase and give us at least a 5-10% chance of severe
weather. The next best chance at severe storms looks to be over the
weekend as another low, albeit much weaker than the earlier low,
will move through the area.

Temperatures will slowly warm through the period, by the
weekend, temperatures look to warm into the mid 80s.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 513 PM MDT Mon Jun 2 2025

At the time of this writing (~23Z), storms have begun to move
into the forecast area from the south. Thunderstorm activity is
expected to continue through the evening hours and into the
evening. Ceilings will fall to IFR as showers and storms
continue overnight. Winds shift overnight as well, veering to be
out of the north while maintaining strength of 20 knots gusting
to 35. As showers finally begin to move out late morning
Tuesday, ceilings will lift up to MVFR and winds will slowly die
down through the afternoon and evening hours.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...CA
LONG TERM...CA
AVIATION...ABR
Hazardous weather outlook, Jun 2, 1:02 PM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
102 PM MDT Mon Jun 2 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031915-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
102 PM MDT Mon Jun 2 2025 /202 PM CDT Mon Jun 2 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Today, there is a 20 to 40% chance for severe storms during the
afternoon and evening hours. Large hail, damaging wind gusts, and a
brief tornado look to be the main threats.

This afternoon through tonight, flash flooding may occur in low
lying areas due to repeated rounds of moderate to heavy rainfall.
Locations northeast of Benkelman, NE, Oberlin, KS, and Norton, KS
are most favored for this to occur.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Tuesday morning, flooding remains a concern if showers and storms
manage to continue through the morning.

There are chances for severe thunderstorms through the week, with
low confidence on which days may see severe thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter reports are highly encouraged!

In the hours before

Special weather statement, Jun 2, 4:10 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
410 PM MDT Mon Jun 2 2025

KSZ041-022230-
Greeley KS-
410 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT GREELEY COUNTY THROUGH 430 PM
MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Horace, or 6 miles southwest of Tribune, moving
north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Tribune and Horace around 415 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
west central Kansas.

&&

LAT...LON 3833 10204 3870 10204 3870 10157 3866 10157
      3833 10162 3829 10182
TIME...MOT...LOC 2210Z 199DEG 28KT 3841 10184

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Trigg
Special weather statement, Jun 2, 4:34 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Goodland KS
434 PM MDT Mon Jun 2 2025

COZ092-022315-
Cheyenne County CO-
434 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO THROUGH 515 PM MDT...

At 434 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Eads, or 31 miles northwest of Lamar, moving north at
30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southern Cheyenne
County in east central Colorado, including the following locations...
Wild Horse, Firstview, and Aroya.

This includes Highway 385 between mile markers 145 and 151.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3869 10317 3869 10316 3887 10316 3883 10225
      3861 10248 3861 10317
TIME...MOT...LOC 2234Z 199DEG 25KT 3848 10291

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Trigg
Special weather statement, Jun 2, 4:51 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Goodland KS
451 PM MDT Mon Jun 2 2025

KSZ027-028-041-042-022315-
Wichita KS-Wallace KS-Greeley KS-Logan KS-
451 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT WICHITA...SOUTHEASTERN
WALLACE...SOUTHWESTERN LOGAN AND EASTERN GREELEY COUNTIES THROUGH 515
PM MDT/615 PM CDT/...

At 451 PM MDT/551 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Tribune, moving northeast at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of Wichita,
southeastern Wallace, southwestern Logan and eastern Greeley
Counties, including the following locations... Lydia and Selkirk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT/1000
PM CDT/ for west central Kansas.

&&

LAT...LON 3868 10172 3876 10145 3856 10132 3827 10120
      3826 10176
TIME...MOT...LOC 2251Z 223DEG 24KT 3840 10163

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Trigg

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:10 PM MDTSpecial Weather StatementGLDGreeley20 min
Jun 2, 4:51 PM MDTSpecial Weather StatementGLDWichita24 min
Jun 2, 5:00 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita45 min
Jun 2, 5:28 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDLogan, Wichita47 min
Jun 2, 5:42 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDGreeley, Logan, Wallace, Wichita33 min
Jun 2, 5:59 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDLogan, Sherman, Thomas, Wallace76 min
Jun 1, 8:15 PM MDTSpecial Weather StatementGLDKit Carson15 min
Jun 1, 8:29 PM MDTSpecial Weather StatementGLDKit Carson16 min
Jun 1, 8:42 PM MDTSevere Thunderstorm WarningGLDKit Carson48 min
Jun 1, 9:01 PM MDTSpecial Weather StatementGLDKit Carson14 min
Jun 1, 9:16 PM MDTSpecial Weather StatementGLDKit Carson14 min
Jun 1, 9:22 PM MDTSpecial Weather StatementGLDYuma23 min
Jun 2, 4:34 PM MDTSpecial Weather StatementGLDCheyenne41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.